Heydar Radjavi

Telephone: (902) 494-3311
Office: 303
email: radjavi@mscs.dal.ca

Current Research

- Reducibility and triangularizability of collections of operators
- Homomorphisms of operator semigroups
- Structure of operator semigroups satisfying given spectral conditions
- Structure of operator bands

Typical Publications

- Sublinearity and other spectral conditions on a semigroup, submitted.
- A finiteness lemma, Brauer's Theorem. and other irreducibility results (with M. Radjabalipour), Communications in Algebra, to appear.
- Reducible semigroups of idempotent operators (with L. Livshits, G. MacDonald, and B. Mathes), J. Operator Theory 40(1998),35-69.
- On permutability and submultiplicativity of spectral radius (with W. Longstaff), Canadian J. Math.47(1995),1007-1022.
- Toward a classification of maximal unicellular bands (with P. Fillmore, G. MacDonald, and M. Radjabalipour), Semigroup Forum 49(1994), 195-215.
- Approximation by products of positive operators (with M. Khalkhali, C. Laurie, and B. Mathes), J. Operator Theory 29(1993), 237-247.
- Jordan Analogs of the Burnside and Jacobson Density Theorems (with L. Grunenfelder and M. Omladic), Pacific J. Math. 161(1993), 335-346.
- Spectral conditions and reducibility of operator semigroups (with M. Lambrou and W. Longstaff), Indiana Univ. Math. J. 41(1992), 449-464.
- Simultaneous triangularization of collections of operators (with D. Hadwin, E. Nordgren, M. Radjabalipour, and P. Rosenthal), Houston J. Math. 17(1991), 581-602.

Scholarly Contributions

- About 105 papers in refereed journals
- Recently published book entitled Simultaneous Triangularization (with P. Rosenthal) in the Springer Universitext Series, 2000.
- Book entitled Invariant Subspaces (with P. Rosenthal) in the Ergebnisse der Mathematic series.
- Expository articles in Conference Proceedings.
- Service as member of the Grant Selection Committee for the Natural Sciences and Engineering Reseach Council of Canada, 1975-1978 and 1996-1999.
- Service as editor-in-chief (with M. Edelstein) for the Canadian Math Bulletin, numerous refereeing jobs for papers and dissertations.

Graduate Students

- R. Yahaghi, Reducibility questions (current).
- M.T. Jahandideh, Invariant Ideals of Operators on Banach Lattices, Ph. D., 1997.
- A. Marwaha, Structure of Positive Bands, Ph. D., 1996
- A. Simonic, An extension of Lomonosov Techniques to Non-compact Operators, Ph.D., 1994.
- T. Quinn, Factorization in C*-algebras: Products of Positive Operators, Ph.D., 1992.
- Y. Zhong, Functional Positivity and Invariant Subspaces of Semigroups of Operators, Ph.D., 1992.